Alert archive / Alabama / Special Marine Warnings in 2003
Special Marine Warning 150, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Jul 18, 2003, 3:31 PM CDT. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2003, 3:31 PM CDT (20:31 UTC)
- Expired
- Jul 18, 2003, 4:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Jul 18, 2:30 AM CDT, 13 hours 1 minute earlier.
Area forecast discussion, Jul 18, 2:30 AM CDT, 13 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 230 AM CDT FRI JUL 18 2003 .SHORT TERM...PERSISTENT TROF CONTINUES OVER THE EASTERN U.S. WITH STRONG UPPER RIDGE HOLDING ACROSS MUCH OF THE SOUTH CENTRAL U.S...STRETCHING EAST TO THE MID MS RIVER VALLEY. EAST OF THE RIDGE CONVECTION CONTINUES TO DEVELOP ALONG ITS PERIPHERY AS A SERIES OF VORTS CONTINUE TO TRACK SOUTHWARD ACROSS MUCH OF THE SE. LATEST IR/WV LOOPS SHOW WEAKENING VORT MOVING OFF THE LA COAST WITH THE NEXT IMPULSE MOVING SOUTHWARD ACROSS TN INTO N AL. WITH THIS BELIEVE ANOTHER ROUND OF MOSTLY AFTERNOON AND EARLY EVENING CONVECTION WILL BE LIKELY WITH THE BEST COVERAGE OCCURRING ACROSS THE SOUTHERN HALF OF THE CWFA DUE TO BETTER MOISTURE CONVERGE FROM AFTERNOON SEABREEZE EFFECTS. CURRENT RAOB AND MODEL SOUNDINGS SUGGEST A FEW STORMS COULD BE STRONG TO SEVERE AS DRY AIR CONTINUES IN THE MID LEVELS...ALONG WITH SLIGHTLY STEEPER LAPSE RATES OCCURRING WELL INLAND WHERE STORMS WILL INITIALLY DEVELOP BEFORE MOVING SOUTHWARD TOWARDS THE COAST. WILL STAY CLOSE TO CURRENT FORECAST TEMPS THOUGH DID NOTICE TEMPS WERE SLIGHTLY WARMER YESTERDAY OVER MUCH OF THE WESTERN HALF OF THE CWFA DUE TO INCREASED SUBSIDENCE FORM THE WEST. .EXTENDED...STRONG UPPER RIDGE WILL RETROGRADE WEST AS DEEPENING TROUGH DEVELOPS ACROSS MUCH OF THE EASTERN U.S. BY EARLY NEXT WEEK TROF BECOMES WELL AMPLIFIED GIVING WAY TO INCREASED FORCING ALOFT AS A SERIES OF VORTS TRACK EASTWARD ACROSS THE DEEP SOUTH. BASICALLY A WETTER PATTERN LOOKS TO BE DEVELOPING FOR AT LEAST THE FIRST HALF OF NEXT WEEK POSSIBLY GIVING WAY TO MORE MINOR FLOODING PROBLEMS DUE TO SATURATED CONDITIONS ALREADY IN PLACE. .MARINE...WILL CONTINUE WITH A LIGHT TO MODERATE WEST TO SOUTHWEST FLOW THROUGH MUCH OF THE WEEKEND WITH SEAS AROUND 2 FEET. AS EASTERN TROF DIGS LATE IN THE WEEKEND INTO NEXT WEEK PRESSURE GRADIENTS OVER NORTH CENTRAL GULF WILL INCREASE AS TROF INTERACTS WITH BERMUDA LIKE SFC HIGH OVER THE EAST AND NORTH CENTRAL GULF. .FIRE...NO CONCERNS. /32 .PRELIMINARY TEMPS / POPS... MOBILE 92 74 91 75 / 40 20 50 40 PENSACOLA 90 75 90 76 / 40 20 40 40 DESTIN 88 77 88 78 / 40 20 40 40 EVERGREEN 91 72 91 73 / 40 20 50 40 WAYNESBORO 93 73 91 72 / 30 20 50 40 CAMDEN 93 73 92 72 / 40 20 50 40 .MOB... AL...NONE. FL...NONE. MS...NONE. 22/01
Hazardous weather outlook, Jul 18, 6:00 AM CDT, 9 hours 31 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-181700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT FRI JUL 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INTERIOR SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...(TODAY AND TONIGHT) SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE REGION ONCE AGAIN TODAY. MOVEMENT WILL BE MOSTLY TO THE SOUTHWEST AT 10 TO 20 MPH. SOME OF THE STRONGER THUNDERSTORMS COULD PRODUCE WIND GUSTS TO AROUND 50 MPH OR SMALL TO MEDIUM SIZE HAIL. FREQUENT CLOUD TO GROUND LIGHTNING WILL BE LIKELY WITH MOST THUNDERSTORMS THROUGH THIS EVENING. OVER THE COASTAL WATERS...ISOLATED WATERSPOUTS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY) SCATTERED ...MAINLY AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED EACH DAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... EMERGENCY MANAGER AND STORM SPOTTER ACTIVATION SHOULD NOT BE REQUIRED FOR SEVERE WEATHER PURPOSES TODAY.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:07 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 23 min |
| Jul 17, 7:32 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 58 min |
| Jul 17, 8:05 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 40 min |
| Jul 18, 3:44 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 46 min |
Nearby
Special Marine Warnings in Alabama, 2003Every special marine warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.